Alert archive / Alabama / Small Craft Advisories in 2014

Small Craft Advisory 56, NWS Mobile, AL

November 27, 2014

NWS Mobile, AL issued this small craft advisory at Nov 27, 2014, 3:46 PM CST. It took effect at Nov 27, 2014, 6:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2014, 3:46 PM CST (21:46 UTC)
In effect from
Nov 27, 2014, 6:00 PM CST
Expired
Nov 28, 2014, 3:43 AM CST
In force
10 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WHUS74 KMOB 272146
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CST THU NOV 27 2014

...NORTHERLY WINDS WILL STRENGTHEN OVER THE OFFSHORE WATERS TONIGHT...

.SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD FROM THE TENNESSEE
VALLEY TO THE NORTHERN AND CENTRAL GULF OF MEXICO TONIGHT. NORTHERLY
WINDS ARE EXPECTED TO INCREASE TO AROUND 20 KNOTS OVER THE GULF
WATERS OF ALABAMA AND NORTHWEST FLORIDA BEYOND 20 NAUTICAL MILES
TONIGHT. 

GMZ670-675-280600-
/O.NEW.KMOB.SC.Y.0056.141128T0000Z-141128T1200Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
346 PM CST THU NOV 27 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: NORTH WINDS INCREASING TO AROUND 20 KNOTS WITH OCCASIONAL
  HIGHER GUSTS. 

* SEAS: 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
032 
WHUS74 KMOB 280335
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
935 PM CST THU NOV 27 2014

...STRONG NORTHERLY WINDS WILL PERSIST OVER THE OFFSHORE WATERS
TONIGHT...

.SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD FROM THE TENNESSEE
VALLEY TO THE NORTHERN AND CENTRAL GULF OF MEXICO TONIGHT. NORTHERLY 
WINDS ARE EXPECTED TO REMAIN AROUND 20 KNOTS OVER THE GULF WATERS OF
ALABAMA AND NORTHWEST FLORIDA BEYOND 20 NAUTICAL MILES TONIGHT.

GMZ670-675-281200-
/O.CON.KMOB.SC.Y.0056.000000T0000Z-141128T1200Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
935 PM CST THU NOV 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: NORTH WINDS AROUND 20 KNOTS WITH OCCASIONAL HIGHER GUSTS.

* SEAS: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
015 
WHUS74 KMOB 280557 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1157 PM CST THU NOV 27 2014

...STRONG NORTHERLY WINDS WILL PERSIST OVER THE OFFSHORE WATERS
TONIGHT...

.SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD FROM THE TENNESSEE
VALLEY TO THE NORTHERN AND CENTRAL GULF OF MEXICO TONIGHT.
NORTHERLY WINDS ARE EXPECTED TO REMAIN AROUND 20 KNOTS OVER THE
GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA TONIGHT.

GMZ650-655-281200-
/O.EXA.KMOB.SC.Y.0056.000000T0000Z-141128T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
1157 PM CST THU NOV 27 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: NORTH WINDS 18 TO 23 KNOTS WITH OCCASIONAL HIGHER GUSTS.

* SEAS: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ670-675-281200-
/O.CON.KMOB.SC.Y.0056.000000T0000Z-141128T1200Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1157 PM CST THU NOV 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: NORTH WINDS 18 TO 23 KNOTS WITH OCCASIONAL HIGHER GUSTS.

* SEAS: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
862 
WHUS74 KMOB 280943
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
343 AM CST FRI NOV 28 2014

...SMALL CRAFT ADVISORY CANCELLED...
...SMALL CRAFT SHOULD EXERCISE CAUTION...

.WINDS HAVE WEAKENED TO BELOW 20 KNOT ADVISORY CRITERIA. THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED BUT SMALL CRAFT SHOULD EXERCISE
CAUTION THIS MORNING DUE TO WINDS 15 TO 20 KNOTS.

GMZ650-655-670-675-281045-
/O.CAN.KMOB.SC.Y.0056.000000T0000Z-141128T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
343 AM CST FRI NOV 28 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT
ADVISORY.

WINDS HAVE WEAKENED TO BELOW 20 KNOTS AND THEREFORE THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. HOWEVER...WINDS 15 TO 20 KNOTS WITH
HIGHER GUSTS WILL CONTINUE TO GENERATE CHOPPY TO ROUGH CONDITIONS
OFFSHORE THIS MORNING. SMALL CRAFT SHOULD CONTINUE TO EXERCISE
CAUTION.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 11:44 AM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Nov 27, 11:44 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1144 AM CST THU NOV 27 2014

.AVIATION...
27.18Z TERMINAL FORECAST DISCUSSION...VFR EXPECTED THROUGH THE
FORECAST PERIOD. NORTHWEST TO NORTH WINDS OF 10-15 KNOTS WITH
OCCASIONAL GUSTS TO 20 KNOTS WILL PERSIST THROUGH THE AFTERNOON...
BEFORE NORTHERLY WINDS DECREASE TO 5-10 KNOTS BY SUNSET. /21

&&

.PREV DISCUSSION... /ISSUED 340 AM CST THU NOV 27 2014/

SHORT TERM [TODAY THROUGH FRIDAY NIGHT]...HAPPY THANKSGIVING! IT
WILL BE A CHILLY THANKSGIVING DAY ACROSS THE NORTH CENTRAL GULF COAST
AS A DRY COLD FRONT HAS PASSED THROUGH THE AREA AND BROUGHT A
REINFORCING SHOT OF COOL AND DRY AIR. HIGHS WILL ONLY MANAGE TO CLIMB
INTO THE LOW TO MID 50S FAR INLAND WITH UPPER 50S TO AROUND 60
EXPECTED ALONG THE COASTAL COUNTIES. IT WILL ALSO BE A BIT BREEZY AT
TIMES WITH WINDS GUSTING TO 20-25 MPH. THAT WILL DEFINITELY ADD AN
EXTRA CHILL TO THE AIR. HIGH PRESSURE MOVES ACROSS ALABAMA TONIGHT
WHICH WILL ALLOW WINDS TO BECOME LIGHT. WITH LIGHT WINDS AND CLEAR
SKIES...LOWS WILL DROP INTO THE UPPER 20S WELL INLAND WITH LOW TO MID
30S CLOSER TO THE COAST. 34/JFB

SURFACE HIGH PRESSURE MOVES OFF TO THE EAST ON FRIDAY...THE AXIS OF WHICH
BECOMING POSITIONED FROM THE MID ATLANTIC TO THE SOUTHEAST. SUNNY
SKIES CONTINUE ON FRIDAY...THE TRADITIONAL START OF THE CHRISTMAS
SHOPPING SEASON. HIGH TEMPERATURES...FROM THE MID TO UPPER 50S ON
AVERAGE...WILL CONTINUE TO BE SEVERAL DEGREES BELOW CLIMATOLOGICAL
NORMALS. LIGHT NORTHEAST WIND FRIDAY MORNING...BECOMES MORE SOUTHERLY
BY MID AFTERNOON. SKIES REMAIN CLEAR FRIDAY NIGHT WITH WIND BECOMING
MOSTLY CALM. WITH THE SURFACE HIGH TO THE EAST...OVERNIGHT LOWS WILL
MODERATE BY SOME 10 DEGREES OVER THE COASTAL ZONES AND SOUTHWEST HALF
OF THE INTERIOR SECTIONS. THE COLDER AREAS REMAIN ALONG A LINE FROM
CAMDEN...EVERGREEN ALABAMA TO CRESTVIEW FLORIDA...AND POINTS
EAST...WHERE LOWS IN THE LOWER HALF OF THE 30S WILL BE FORECAST. /10

LONG TERM [SATURDAY THROUGH WEDNESDAY]...NORTHERN EXTENSION OF SURFACE
HIGH PRESSURE AXIS EASES MORE EASTWARD...SETTING UP FROM THE WESTERN
ATLANTIC...BUT HOLDS INTO THE SOUTHEAST OVER THE WEEKEND. A MORE
SOUTHERLY COMPONENT TO THE LOCAL WIND PATTERN...ALLOWS FOR SURFACE
BASED MOISTURE/DEWPOINTS TO SLOWLY RISE AS WELL AS TEMPERATURES.
EXPECT TO SEE MORE IN THE WAY OF DAYTIME...FAIR WEATHER CUMULUS
SATURDAY AND SUNDAY...CONTINUING INTO THE FIRST OF NEXT WEEK. DEEP LAYER
MOISTURE THOUGH...NECESSARY FOR RAINFALL REMAINS AT A MINIMUM...SO A
RAINFREE WEEKEND IS MAINTAINED. CONSIDERING THE PLACEMENT OF THE
SURFACE HIGH TO THE EAST AND BETTER SURFACE MOISTURE ON ITS WESTERN
EDGE...LATE NIGHT FOG FORMATION IS QUITE POSSIBLE SATURDAY AND SUNDAY
NIGHTS AND COULD VERY WELL REMAIN POSSIBLE WITH EACH NIGHT THEREAFTER
IN THE OUTLOOK.

THERE IS A SMALL CHANCE OF SHOWERS ON MONDAY...MAINLY OVER INTERIOR
SOUTHEAST MISSISSIPPI AS SLIGHTLY...DEEPER LAYER MOISTURE BEGINS TO
POOL NORTHWARD...SOUTHEAST OF A COLD FRONT THAT SINKS INTO THE MID
SOUTH. THE FRONT IS PROGGED TO NOT MAKE MUCH FURTHER SOUTHEAST
PROGRESS TUESDAY AND WEDNESDAY WITH CHANCES OF RAIN AREAWIDE...BEING
LOW (~10%).

HIGH TEMPERATURES ON SATURDAY IN THE MID/UPPER 60S...LIFT INTO THE
LOWER HALF OF THE 70S SUNDAY THROUGH TUESDAY. MOSTLY IN THE UPPER 60S
ON WEDNESDAY. KIND OF SPRING LIKE TO OPEN UP THE MONTH OF DECEMBER.
OVERNIGHT LOWS FORECAST TO RANGE IN THE LOWER TO MID 50S...NORTH OF
THE COAST...AND UPPER 50S AT THE BEACHES. /10

AVIATION...
12Z ISSUANCE
VFR CONDITIONS WILL PERSIST THROUGH THE NEXT 24 HOURS. NORTH WINDS
BECOME BREEZY BY MID MORNING INTO THE AFTERNOON WITH GUSTS OF
18-20 KT EXPECTED. WINDS DIMINISH TONIGHT. 34/JFB

MARINE...WINDS OVER THE AL/NW FL GULF WATERS HAVE BEEN VERY STRONG
FOR MOST OF THE NIGHT AHEAD OF THE COLD FRONT. BUOYS 42012 AND 42040
HAVE CONSISTENTLY SHOWN WEST WINDS AROUND 25 KT WITH HIGHER
GUSTS...WHICH HAS ALSO RESULTED IN SEAS BUILDING TO AROUND 7 FT. THE
FRONT WILL PUSH THROUGH THE MARINE AREA BY SUNRISE...WITH WINDS
BECOMING NORTH TO NORTHWEST...BUT DROPPING IN INTENSITY. STILL EXPECT
WINDS AROUND 20 KT THROUGH THE FIRST HALF OF THE MORNING AND THE
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9AM FOR THE GULF WATERS.
THE ADVISORY WAS CANCELLED FOR MOBILE BAY/MS SOUND AS WINDS HAVE
DIMINISHED. SEAS SHOULD ALSO GRADUALLY DIMINISH THROUGH THE DAY.

SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH TONIGHT OVER
THE OPEN GULF WATERS. WINDS DIMINISH AND BECOME EAST TO SOUTHEAST ON
FRIDAY AS HIGH PRESSURE MOVE EAST TO THE SOUTHEAST ATLANTIC COAST. A
GENERALLY LIGHT TO MODERATE SOUTHEAST FLOW WILL PERSIST THROUGH THE
WEEKEND WITH THE BROAD SURFACE HIGH OVER THE WESTERN ATLANTIC
RIDGING INTO THE SOUTHEAST STATES. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      57  33  58  43  69 /  00  00  00  00  00
PENSACOLA   60  35  58  44  68 /  00  00  00  00  00
DESTIN      60  38  56  44  65 /  00  00  00  00  00
EVERGREEN   55  30  56  33  69 /  00  00  00  00  00
WAYNESBORO  54  28  60  37  67 /  00  00  00  00  00
CAMDEN      53  29  57  34  68 /  00  00  00  00  00
CRESTVIEW   59  30  58  31  69 /  00  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 27, 9:26 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
926 AM CST THU NOV 27 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281530-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
926 AM CST THU NOV 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ630>635-650-655-670-675-281530-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
926 AM CST THU NOV 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION OVER THE ALABAMA AND
NORTHWEST FLORIDA GULF WATERS OUT TO 60 NAUTICAL MILES THROUGH
TONIGHT DUE TO MODERATE TO STRONG NORTHERLY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Alabama, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.